Alert archive / Ohio / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 5, NWS Wilmington, OH

March 7, 2026Fairfield County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 7, 2026, 1:14 PM EST for Fairfield County, Licking County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 1:14 PM EST (18:14 UTC)
Expired
Mar 7, 2026, 2:00 PM EST
In force
46 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fairfield County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
934 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 6:26 AM EST, 6 hours 48 minutes earlier. Its key messages:

  • 1) More showers and storms expected on Saturday with potential for severe weather. 2) An unsettled weather pattern will bring additional precipitation chances to the region Monday night through Thursday.
Area forecast discussion, Mar 7, 6:26 AM EST, 6 hours 48 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
626 AM EST Sat Mar 7 2026

.WHAT HAS CHANGED...
Increased wind gusts for Saturday. Increased messaging in AFD and HWO
for next week mid week system.

&&

.KEY MESSAGES...
1) More showers and storms expected on Saturday with potential for
severe weather.

2) An unsettled weather pattern will bring additional precipitation
chances to the region Monday night through Thursday.

&&

.DISCUSSION...
KEY MESSAGE 1) More showers and storms expected on Saturday with
potential for severe weather.

While a few showers will be possible overnight, most of the
precipitation activity will hold off until the day on Saturday as a
system moves through. While thunderstorms will be possible across the
entire region, thunderstorms will likely become more organized as
they move to the east and therefore there is a higher potential for
severe weather across eastern portions of the region across central
Ohio, the Scioto River Valley region, and portions of northern
Kentucky. While damaging wind is the primary threat, hail and
isolated tornadoes will also be possible. This threat move move out
of the region before dark. There will be a lull in the precipitation
before the frontal boundary moves through. Outside of thunderstorms,
winds will be gusty on Saturday with wind gusts around 30 to 40 mph
possible.

KEY MESSAGE 2) An unsettled weather pattern will bring additional precipitation
chances to the region Monday night through Thursday.

While a few showers and storms will be possible Monday night into
Tuesday. The main impacts are Tuesday night through Thursday as a
stronger storm system moves through. There will be the potential for
heavy rain and renewed flooding concerns Tuesday night through
Wednesday evening. Thunderstorms will also be possible. Cannot rule
out a strong to severe storm. Outside of thunderstorms, winds will be
gusty around 35 to 45 mph possible, if not higher, Wednesday into
Wednesday night. Much colder air rushes in Wednesday night into
Thursday with rain transitioning over to snow showers. Snow showers
will continue during the day on Thursday with the temperatures
staying in the 30s across most locations on Thursday. Due to blended
nature, NBM is not capturing the amplification with this system and
therefore current forecast will likely need to be adjusted as it
gets closer in time including colder temperatures on Thursday,
increasing precipitation chances, increasing winds, and changes in
precipitation types.

Another system will move through late in the week on Friday, there is
more uncertainty with this system at this time.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Have LLWS for the first couple hours of the TAF period this morning.
Winds pick up today with wind gusts around 30 knots along with
showers and some thunderstorms. There will be the potential for some
higher gusts as the line moves through, however confidence in
specific values was not high enough to include at this time. After
the initial thunderstorms move through, showers will linger longer.

There will then be a lull in the shower activity before more with the
frontal boundary. MVFR cigs will move into the region during the
day. There will potentially be a brief return to VFR conditions late
in the afternoon and early evening before additional MVFR cigs work
into the area. VFR conditions are expected by the end of the TAF
period for the area TAF sites except KCMH and KLCK where MVFR cigs
will still be possible. Wind gusts will linger into Saturday night
before decreasing late in the overnight.

OUTLOOK...MVFR ceilings possible into Sunday morning. MVFR
conditions are possible Monday night through Wednesday. There is also
the potential for IFR conditions. Thunderstorms possible Tuesday
night into Wednesday. Wind gusts around 30 to 40 knots possible for
Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...
AVIATION...
Hazardous weather outlook, Mar 7, 1:51 AM EST, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
151 AM EST Sat Mar 7 2026

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-080700-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
151 AM EST Sat Mar 7 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.

.DAY ONE...Today and tonight.

Showers and thunderstorms are forecast to move across the region
today. Some of these storms could be strong to severe. Damaging winds
will be the primary threat, however hail and isolated tornadoes will
also be possible. In addition, heavy downpours could lead to
localized flooding issues as well with already saturated ground.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy rain will be possible Tuesday night into Wednesday bringing the
potential for renewed flooding concerns. In addition, an isolated
strong to severe storm will be possible on Wednesday. Gusty winds in
excess of 40 mph will be possible Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 7, 12:52 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1252 PM EST Sat Mar 7 2026

OHZ064-065-071815-
Fairfield OH-Pickaway OH-
1252 PM EST Sat Mar 7 2026

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FAIRFIELD AND CENTRAL PICKAWAY COUNTIES THROUGH 115 PM EST...

At 1252 PM EST, a strong thunderstorm was located near Circleville,
moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to
         vegetation.

Locations impacted include...
Circleville, Canal Winchester, Ashville, South Bloomfield,
Williamsport, Logan Elm Village, Royalton, Lithopolis, Fox, Amanda,
Stoutsville, Aw Marion State Park, East Ringgold, US Route 22 at
State Route 159, Slate Run Metro Park, Clearport, State Route 138 at
US Route 22, and State Route 674 at State Route 188.

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3951 8308 3960 8314 3980 8286 3980 8283
      3983 8282 3962 8258
TIME...MOT...LOC 1752Z 236DEG 36KT 3961 8301

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 12:52 PM ESTSpecial Weather StatementILNPickaway23 min
Mar 7, 12:58 PM ESTSevere Thunderstorm WarningILNFairfield, Pickaway32 min
Mar 7, 1:25 PM ESTTornado WarningILNFairfield, Licking24 min
Mar 7, 1:38 PM ESTSevere Thunderstorm WarningILNLicking18 min
Mar 7, 2:02 PM ESTSpecial Weather StatementILNHocking28 min
Mar 7, 2:05 PM ESTSpecial Weather StatementILNScioto25 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.